Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 64, NWS Pittsburgh, PA

June 13, 2007Lawrence County, Mercer County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 13, 2007, 3:16 PM EDT for Lawrence County, Mercer County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2007, 3:16 PM EDT (19:16 UTC)
Expired
Jun 13, 2007, 4:00 PM EDT
In force
44 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

Counties Lawrence County, PA, Mercer County, PA

The radar

The Pittsburgh radar (KPBZ), 69 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:53 AM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 13, 10:53 AM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1053 AM EDT WED JUN 13 2007

.SYNOPSIS...
HIGH PRESSURE SYSTEM CENTERED OVER THE CENTRAL GREAT LAKES REGION
WILL DOMINATE OUR WEATHER THROUGH LATE WEEK. INFLUENCE FROM
PERSISTENT LOW PRESSURE SYSTEM OFF JERSEY SHORE WILL KEEP
SCATTERED THUNDERSTORMS MAINLY OVER WESTERN PENNSYLVANIA, NORTHERN
WEST VIRGINIA AND WESTERN MARYLAND.

&&

.NEAR TERM /THROUGH TONIGHT/...
IMPULSES ROTATING AROUND CLOSED LOW OFF THE MID ATLANTIC COAST
WILL KICK OFF SOME CLUSTERS OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. THUNDERSTORM COVERAGE SHOULD BE MORE
NUMEROUS OVER THE RIDGES THROUGH THIS EVENING TAPERING TO ISOLATED
ACROSS EASTERN OHIO. NEAR TERM TEMPERATURE FORECAST LOOKS FINE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
BY THURSDAY...UPPER TROUGH BEGINS TO MOVE TOWARDS THE NOVA SCOTIA
REGION. GREAT LAKES HIGH PRESSURE SYSTEM ELONGATES EASTWARD AND
CONTROLS WEATHER ACROSS THE REGION THROUGH FRIDAY. CONTINUED
DIURNAL THUNDERSTORM CHANCES CANNOT BE RULED OUT IN EASTERN ZONES
AND RIDGE COUNTIES THROUGH LATE THURSDAY AS H5 COLD POOL REMAINS
IN PLACE AND MODERATE SOLAR INSULATION ALLOWS FOR SUFFICIENT
INSTABILITY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPPER LEVEL LOW CONTINUING OFF OF NE U.S. COAST ON FRIDAY. UPPER
LOW EVENTUALLY OPENS AND LIFTS NE SATURDAY NIGHT. WEAK UPPER
TROUGH IN NORTHWEST FLOW PUSHES EAST AND CONTINUES TO FLATTEN OUT.
MEANWHILE, THIS UPPER FEATURE SUPPORTS VERY WEAK SURFACE FRONT FOR
OVERNIGHT SATURDAY INTO EARLY SUNDAY. CURRENTLY, LOOKS VERY DRY
BUT HAVE MENTIONED 20 POP IN GRIDS (NOT IN ZFP). THEN, H5 HEIGHTS
ON THE RISE AS RIDGE BUILDS EAST THROUGH MONDAY. MIDWEST TROUGH
SHARPENS LATER MONDAY INTO TUESDAY. THIS NEXT TROUGH BEST CHANCE
OF PRECIPITATION AFFECTING REGION NEXT 7 DAYS. IT WILL SUPPORT
COLD FRONT WHICH PROGRESSES EAST THROUGH LATE TUESDAY. INCREASE IN
DEWPOINTS, CLOUD COVER AND CHANCE SHOWERS AND THUNDER IN FORECAST
BY DAY 7 (TUESDAY) WITH APPROACH OF THIS SYSTEM.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
EXPECT SCATTERED TO BROKEN CUMULUS AROUND 4000 FEET THROUGH THIS
EVENING WITH CONDITIONS LOWERING TO MVFR IN SCATTERED THUNDERSTORMS.
POTENTIAL EXISTS FOR HAIL AND WIND GUSTS OVER 40KT IN STRONGER
CELLS. PATCHY FOG WILL LOWER CONDITIONS TO IFR AGAIN EARLY
THURSDAY MORNING. MAINLY VFR CONDITIONS WILL PREVAIL WITH WIDELY
SCATTERED MVFR CONDITIONS IN THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING.

FOR FRIDAY THROUGH THE WEEKEND EXPECT GENERALLY VFR CONDITIONS
WITH A WEAK COLD FRONT BRINGING ISOLATED THUNDERSTORMS AND SOME
MVFR/IFR CONDITIONS POSSIBLE SATURDAY NIGHT AND SUNDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 13, 11:45 AM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1145 AM EDT WED JUN 13 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-141545-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
1145 AM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING.
A LOW PRESSURE SYSTEM LOCATED OVER THE EAST COAST WILL PUMP LOW
LEVEL MOISTURE INTO THE AREA. SCATTERED THUNDERSTORMS WILL DEVELOP
ACROSS THE REGION THIS AFTERNOON ESPECIALLY OVER THE RIDGES. SOME STORMS
COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 13, 1:36 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
136 PM EDT WED JUN 13 2007

PAZ007>009-013>016-022-023-131830-
ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-INDIANA PA-JEFFERSON
PA-LAWRENCE PA-MERCER PA-VENANGO PA-
136 PM EDT WED JUN 13 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE INTO PARTS OF THE FOLLOWING
COUNTIES...ARMSTRONG...INDIANA...BUTLER...JEFFERSON...VENANGO...
FOREST...CLARION...MERCER AND LAWRENCE COUNTIES BY 330 PM.

STRONG THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN PENNSYLVANIA.
THEY WERE MOVING TO THE SOUTHWEST ABOUT 25 MPH. ALSO, A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR THE REGION UNTIL 900 PM. THE
GREATEST THREAT FROM THESE STORMS WILL BE HAIL AND DAMAGING WINDS.
LOOK FOR BRIEF HEAVY DOWNPOURS AS WELL.  AND, REMEMBER, ALL
THUNDERSTORMS CAN BE DEADLY AND DANGEROUS DUE TO LIGHTNING.

BE ON THE ALERT FOR POSSIBLE WARNINGS AS THESE STORMS MOVE SOUTHWEST
THIS AFTERNOON.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

KANE
Local storm report, Jun 13, 2:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             SHARON                  41.23N 80.50W
06/13/2007  M0.88 INCH       MERCER             PA   AMATEUR RADIO

            NICKEL SIZE HAIL ON THE WEST SIDE OF SHARON.

&&

RKANE

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:31 PM EDTSevere Thunderstorm WarningPBZFayette74 min
Jun 13, 3:32 PM EDTSevere Thunderstorm WarningPBZButler58 min
Jun 13, 4:13 PM EDTSevere Thunderstorm WarningPBZWestmoreland62 min
Jun 13, 4:17 PM EDTSevere Thunderstorm WarningPBZIndiana28 min
Jun 13, 4:41 PM EDTSevere Thunderstorm WarningPBZAllegheny64 min
Jun 13, 4:42 PM EDTSevere Thunderstorm WarningPBZIndiana48 min
Jun 13, 4:47 PM EDTSevere Thunderstorm WarningPBZArmstrong58 min
Jun 13, 5:14 PM EDTSevere Thunderstorm WarningPBZWestmoreland61 min
Jun 13, 5:33 PM EDTSevere Thunderstorm WarningPBZWashington57 min
Jun 13, 5:44 PM EDTSevere Thunderstorm WarningPBZAllegheny46 min
Jun 13, 6:34 PM EDTSevere Thunderstorm WarningPBZGreene56 min
Jun 13, 6:46 PM EDTSevere Thunderstorm WarningPBZFayette44 min
Jun 13, 3:42 PM EDTSevere Thunderstorm WarningPBZColumbiana63 min
Jun 13, 4:27 PM EDTSevere Thunderstorm WarningPBZCarroll63 min
Jun 13, 5:06 PM EDTSevere Thunderstorm WarningPBZHarrison, Tuscarawas54 min
Jun 13, 5:12 PM EDTSevere Thunderstorm WarningPBZJefferson48 min
Jun 13, 5:40 PM EDTSevere Thunderstorm WarningPBZBelmont65 min
Jun 13, 6:00 PM EDTSevere Thunderstorm WarningPBZCoshocton60 min
Jun 13, 6:28 PM EDTSevere Thunderstorm WarningPBZMuskingum62 min
Jun 13, 6:30 PM EDTSevere Thunderstorm WarningPBZMonroe60 min
Jun 13, 3:13 PM EDTSevere Thunderstorm WarningPBZPreston62 min
Jun 13, 5:55 PM EDTSevere Thunderstorm WarningPBZOhio50 min
Jun 13, 7:00 PM EDTSevere Thunderstorm WarningPBZWetzel45 min
Jun 13, 7:11 PM EDTSevere Thunderstorm WarningPBZPreston64 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.